Thanks Mexico. So are you not on any treatment now? I'm doing cold cap so I'm hoping I don't lose my hair! Still feeling exhausted but my hb was low on Monday which won't help. Just waiting to see what it is next week before they decide whether to transfuse.
Take care, Deb xx
great news you are on the a abraxance and atezlizomub (?spelling). I have done well on this combination. Chemo part was stopped after 6 months, and plan was to continue with the immunology alone, but that’s been stopped now because of a persistent rash that is a reaction to the immunotherapy. My hair is even growing back now!
Let me know how you get on with treatment.
I use ondansetron in the morning and cyclizine in the evening to help with the sickness domperidone didn't work for me still felt very sick with liquids in my stomach
Sorry I haven't been in touch and sory too to hear you've been having such a bad time on Cape.
I never started Cape in the end. I obtained 2 different opinions who recommended I waited for my PDL1 results. Unfortunately these took 4 weeks but they did come back positive. So I started immunotherapy/Abraxane last week which due to Covid has been made available at my local cancer centre. Worryingly my lungs deteriorated during the wait and I had to have 1.5 litres of fluid drained last Monday. So I've been feeling pretty rubbish as they couldn't drain it all, so I'm still really breathless, coughing, taking full dose painkillers and then had the new treatment. However I do feel a bit better today so I'm hoping that will continue. Just hoping I made the right decision waiting to start a new treatment, but immunotherapy is currently only available for first line treatment.
I really hope they get your dosage sorted soon and you start to feel better.
Lots of love, Deb x
So sorry to hear of your ups and downs on the Cape! I'm glad you're ok and not having to go to work at least 😁 I hope that your Onc can resolve the side effects for you and things settle down with the reduced dose xxx
thank you for asking.
First cycle was ok, few side effects during second week.
second cycle was horrendous.. second week onwards I was constantly vomiting and had diarrhoea. Ended up at A&E to be hooked up to fluids. I have just about managed to stop the runs using codeine tablets.
my consultant has delayed my next cycle for at least two weeks. He said I was suffering from chemo toxicity, so my body needs to clear it all out and will start next cycle at a reduced dose. I lost 6kg so old dose was too much for my body.
in a way I’m glad this happened now during my shielding period, don’t know what I would do if I was at work in pharmacy!!😂
my hands are painful and very dry, can’t grip or open anything!!
i hope you and your family are well and safe.😁
Hi, as posted in the private section, personally I have no experience of cape but just want to share below information for what I found on the BC cancer agency of Canada Provincial Medical Authorities and hope it is useful. Pic 3 is for the management of chemo-induced vomiting
So sorry to hear you had to stop your Palbociclib. I haven't logged onto the forum for a couple of months as things were getting hectic but when I did log on I was grateful to see your post as a similar situation has occurred with me. Its also great to read the replies from Nicky and Debra, it brings a lot of reassurance at a really doubly strange time with all the virus stuff going on as well.
I wanted to ask how you are getting on?
No need to apologise ND!
Good to hear you're keeping the nausea at bay - I will stock up on ginger and gingernut biscuits 😉!
Thanks for the tip about the sun - something else to be mindful of 🙄.
You take care too.
Apologies for late response.
I maybe at home, but no rest from work calls!!😂
I am having fresh tumeric in most of my meals, esp when cooking Indian.
So chemo unit can prescribe DOMPERIDONE for the nausea feeling, but truly fed up of taking more tablets. If it gets worse I will, but manageable at the moment.
Good luck with your treatment.
Make sure you protect skin from the sun SPF 100. The tablets make skin more sensitive.
I found grated fresh ginger and a squeeze of lemon in hot water really good for nausea. Ginger nut biscuits are good too xx
Hi again ND
Ah OK well I will check about Omega 3.
A friend recommended Turmeric Chai tea which I was expecting to be disgusting but actually, made with Oatly milk, it's quite manageable!
Sorry to hear about the nausea - can they not give you something for it?
I start Cap on the 15th April.
when I was on Pablocilib, oncologist did not allow any supplements except Vit D3, which I am still taking.
With capceitabine, he said I could add Tumeric, but that’s it.
I have constant feeling of nausea at the moment so trying to eat small amounts but often enough.
i hope you are all well.
So sorry for delay in replying but there were issues with posting in the week and I've only just come back on.
In answer to your question about supplements, since my primary diagnosis I've been taking Vit D3 and statins (both recommended by onc) and low dose aspirin (after discussion with my GP). However having now had a secondary diagnosis after 29 months I don't feel I can recommend any of those and I've stopped taking the aspirin. I have read that Omega 3 can help with chemo SEs so I will give that a go. How about you?
Hope the Cape is still going OK?
love Deb xx
Yes, I agree the thread is not so well used at the moment, it all depends on how many ladies are currently on a particular treatment. Also this forum does have an annoying habit of going to the very first posts of a thread, not the latest, so you can often see things written many years ago - especially on a popular thread like the capecitabine one! Anyway glad you have found some info on the private part of the forum but not everyone, including me, is on that part so any general enquiries still get seen and hopefully responded to if you add to an existing, relevant thread.
I have Estrogen positive cancer.
started the tablets on Thursday evening... so far no major side effects except bloated tummy and very sore/ painful back... so not sure if the medication is working or the metas in spine at work, so to speak!!!
I was given the option of chemo tablets or IV chemo at my last appointment and all I can say glad I picked tablets considering the current situation. I’m hoping these tablets work and last a lot longer than 6 months!!
Do you take any other supplements?
Hope all goes well for you, Deb🥰🤔
So sorry to muscle in on your reply to ND but I too have posted on the private secondary forum today about starting Capecitabine having been diagnosed with triple neg lung mets. I saw the thread you bumped up for ND but to be honest I'm finding navigating these forums a bit of a nightmare! I looked at the first and last messages on the thread but they all seemed so old so I'm obviously doing something wrong?! 🙄
Sorry to read your post. I have posted today too on the private Secondary group. I am likely to be starting Capecitabine after talking to my nurse as I think my onc feels it's the only option at the moment due to the dreaded CV as it's taken orally so avoids hospital visits? Will be discussing with my onc on Wednesday. Hope you don't mind me asking but is your cancer triple neg?
Good luck with the treatment. Deb xx
Sorry to hear of your progression and that you are moving on to Capecitabine.
It is a very doable chemo but obviously has it’s side effects as they all do.
There’s a long thread which I will ‘bump’ up for you to look at and maybe see who else is on it at the moment, it varies all the time as to what treatments us secondary ladies are on. I wouldn’t say that it only lasts for 6 months either, that’s quite a negative amount of time your oncologist has said. I know of ladies who have been on it for months and months, if not years!
So I was diagnosed last year with breast cancer which had spread to lymph node under armpit, three liver lesions and just visible lesion on the spine under a PET scan.
I was started on Pablocilib..worked great for 7 months and last scan at the beginning of this month showed the liver lesions were back and so too the bone lesions.
my Oncologist has changed to capceitabine.
pretty bummed ☹️ that pablocilib didn’t work (was told average 2yrs).
oncologist said this chemo tablets work for an average of six months!!
i start my first cycle this Thursday and will be self isolating for the next three months because of COVID-19!!! 😖
Any advice would be great.